Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy

Chadi Hage, Karen L. Wood, Helen T. Winer-Muram, Stephen J. Wilson, George Sarosi, Kenneth S. Knox

Research output: Contribution to journalArticle

87 Citations (Scopus)

Abstract

Many patients with rheumatoid arthritis are being treated with immunosuppressive regimens that include an agent directed at blocking tumor necrosis factor (TNF)-α. Although reportedly safe, tuberculous and fungal infections have emerged as significant complications of therapy. We report a case of pulmonary cryptococcosis soon after the initiation of therapy with the anti-TNF-α antibody, infliximab. A diagnosis was made early in the disease course, and the patient responded quickly to antifungal therapy. This case should alert clinicians to the increased incidence of pulmonary mycoses in patients receiving anti-TNF-α therapy.

Original languageEnglish
Pages (from-to)2395-2397
Number of pages3
JournalChest
Volume124
Issue number6
DOIs
StatePublished - Dec 2003

Fingerprint

Cryptococcosis
Tumor Necrosis Factor-alpha
Lung
Mycoses
Therapeutics
Immunosuppressive Agents
Rheumatoid Arthritis
Antibodies
Incidence

Keywords

  • Cryptococcosis
  • Cryptococcus neoformans
  • Infliximab
  • Tumor necrosis factor-α

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Cite this

Hage, C., Wood, K. L., Winer-Muram, H. T., Wilson, S. J., Sarosi, G., & Knox, K. S. (2003). Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy. Chest, 124(6), 2395-2397. https://doi.org/10.1378/chest.124.6.2395

Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy. / Hage, Chadi; Wood, Karen L.; Winer-Muram, Helen T.; Wilson, Stephen J.; Sarosi, George; Knox, Kenneth S.

In: Chest, Vol. 124, No. 6, 12.2003, p. 2395-2397.

Research output: Contribution to journalArticle

Hage, C, Wood, KL, Winer-Muram, HT, Wilson, SJ, Sarosi, G & Knox, KS 2003, 'Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy', Chest, vol. 124, no. 6, pp. 2395-2397. https://doi.org/10.1378/chest.124.6.2395
Hage, Chadi ; Wood, Karen L. ; Winer-Muram, Helen T. ; Wilson, Stephen J. ; Sarosi, George ; Knox, Kenneth S. / Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy. In: Chest. 2003 ; Vol. 124, No. 6. pp. 2395-2397.
@article{e5be2c28eb7f42109f8adc9056850486,
title = "Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy",
abstract = "Many patients with rheumatoid arthritis are being treated with immunosuppressive regimens that include an agent directed at blocking tumor necrosis factor (TNF)-α. Although reportedly safe, tuberculous and fungal infections have emerged as significant complications of therapy. We report a case of pulmonary cryptococcosis soon after the initiation of therapy with the anti-TNF-α antibody, infliximab. A diagnosis was made early in the disease course, and the patient responded quickly to antifungal therapy. This case should alert clinicians to the increased incidence of pulmonary mycoses in patients receiving anti-TNF-α therapy.",
keywords = "Cryptococcosis, Cryptococcus neoformans, Infliximab, Tumor necrosis factor-α",
author = "Chadi Hage and Wood, {Karen L.} and Winer-Muram, {Helen T.} and Wilson, {Stephen J.} and George Sarosi and Knox, {Kenneth S.}",
year = "2003",
month = "12",
doi = "10.1378/chest.124.6.2395",
language = "English",
volume = "124",
pages = "2395--2397",
journal = "Chest",
issn = "0012-3692",
publisher = "American College of Chest Physicians",
number = "6",

}

TY - JOUR

T1 - Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy

AU - Hage, Chadi

AU - Wood, Karen L.

AU - Winer-Muram, Helen T.

AU - Wilson, Stephen J.

AU - Sarosi, George

AU - Knox, Kenneth S.

PY - 2003/12

Y1 - 2003/12

N2 - Many patients with rheumatoid arthritis are being treated with immunosuppressive regimens that include an agent directed at blocking tumor necrosis factor (TNF)-α. Although reportedly safe, tuberculous and fungal infections have emerged as significant complications of therapy. We report a case of pulmonary cryptococcosis soon after the initiation of therapy with the anti-TNF-α antibody, infliximab. A diagnosis was made early in the disease course, and the patient responded quickly to antifungal therapy. This case should alert clinicians to the increased incidence of pulmonary mycoses in patients receiving anti-TNF-α therapy.

AB - Many patients with rheumatoid arthritis are being treated with immunosuppressive regimens that include an agent directed at blocking tumor necrosis factor (TNF)-α. Although reportedly safe, tuberculous and fungal infections have emerged as significant complications of therapy. We report a case of pulmonary cryptococcosis soon after the initiation of therapy with the anti-TNF-α antibody, infliximab. A diagnosis was made early in the disease course, and the patient responded quickly to antifungal therapy. This case should alert clinicians to the increased incidence of pulmonary mycoses in patients receiving anti-TNF-α therapy.

KW - Cryptococcosis

KW - Cryptococcus neoformans

KW - Infliximab

KW - Tumor necrosis factor-α

UR - http://www.scopus.com/inward/record.url?scp=0346993413&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0346993413&partnerID=8YFLogxK

U2 - 10.1378/chest.124.6.2395

DO - 10.1378/chest.124.6.2395

M3 - Article

C2 - 14665529

AN - SCOPUS:0346993413

VL - 124

SP - 2395

EP - 2397

JO - Chest

JF - Chest

SN - 0012-3692

IS - 6

ER -